MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® UNCUFFED PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA® UNCUFFED PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60PFS40
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the invesitgation site.
 
Event or Problem Description
It was reported that the loop of a bivona® uncuffed pediatric flextend¿ plus silicone tracheostomy tube seems to have split after using the tracheostomy tube three times.It was noted that it broke in the box, the patient's parent said it "popped".No injury was reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation in used condition.Visual inspection found the device with a split on the flange eyelet.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process was performed on a similar part and found no discrepancies.A review of 32 assemblies were performed and did not detect any damage on the units.Based on the evidence, the root cause was unable to be confirmed.It was suspected that the most probable root cause is related to damage once the device left the manufacturing facility.

Brand Name
BIVONA® UNCUFFED PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6761464
Report Number3012307300-2017-01666
Device Sequence Number2014058
Product Code JOH
UDI-Device Identifier15021312005868
UDI-Public15021312005868
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number60PFS40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight4